Hail, Logan
- When
- June 6, 12:15 PM MST
- Where
- Logan County, 6.39 mi NW of Crook
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 40.920, -102.880
Severe thunderstorms produced hail, from quarter to ping pong size. In addition, three tornadoes touched down, with one producing only minor damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced hail, from quarter to ping pong size. In addition, three tornadoes touched down, with one producing only minor damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 6, 10:05 AM MST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1105 AM MDT FRI JUN 6 2014 .UPDATE... ISSUED AT 1105 AM MDT FRI JUN 6 2014 WILL NOT BE MAKING ANY CHANGES TO THE FORECAST. STRONG SOUTHERLY FLOW HAS DEVELOPED ACROSS THE PLAINS WHICH IS ADVECTING LOW LEVEL MOISTURE NORTHWARD...TOWARDS A COLD FRONT APPROACHING FROM OUT OF SOUTH DAKOTA AND WYOMING. RADARS IN NEBRASKA ARE SHOWING INITIAL SHOWER DEVELOPMENT IN THE NEBRASKA PANHANDLE WITH A TENDENCY FOR EASTWARD PROGRESSION. AS THE FRONT MOVES INTO NORTHEAST COLORADO...STRONG LOW LEVEL CONVERGENCE WILL BEGIN PRODUCING THUNDERSTORMS ON THE NORTHEAST PLAINS. MODEL SOUNDINGS FROM THE RAP MODEL SHOW 3000 J/KG OF CAPE IN LOGAN COUNTY BY 1 PM. WIND SHEAR PROFILES ARE ALSO FAVORABLE FOR STRONGLY ORGANIZED THUNDERSTORMS. THUNDERSTORMS THAT DEVELOP WILL BE STRONG THROUGH THE AFTERNOON...WHICH IS ALREADY IN THE FORECAST. AN UPPER LEVEL DISTURBANCE MOVING ACROSS UTAH AT THE PRESENT TIME IS ALSO EXPECTED TO BE OVER NORTHEAST COLORADO THIS AFTERNOON AND EVENING...PROVIDING DYNAMIC LIFT ALOFT. THE HRRR MODEL INDICATES A BAND OF SHOWERS WILL DEVELOP OVER THE PALMER DIVIDE...WELL SOUTH OF THE COLD FRONT INTERACTIONS EXPECTED OVER THE NORTHEAST CORNER OF THE STATE. IF THIS SECOND AREA OF SHOWERS DEVELOPS...IT WILL BE CAPABLE OF PRODUCING SEVERE WEATHER TOO. THE HRRR AND RAP MODELS BOTH INDICATE DECREASING SHOWER ACTIVITY AFTER 6 PM. THIS COULD BE RELATED TO THE UPPER LEVEL DISTURBANCE MOVING THROUGH...PROVIDING SUBSIDENCE IN ITS WAKE. IF THAT DISTURBANCE IS SLOW TO ARRIVE...THEN EVENING SHOWER ACTIVITY COULD PERSIST THROUGH ABOUT 9 PM OR 10 PM. FOR THE TIME BEING WILL STICK WITH THE HEAVY HANDED FORECAST WITH THE MENTION OF SEVERE WEATHER DEVELOPING. && .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 203 AM MDT FRI JUN 6 2014 STRONG/SEVERE STORMS STILL FIRING ACROSS ELBERT AND LINCOLN COUNTIES IN PROXIMITY OF JET STREAK WHICH HAS BEEN SAGGING SOUTH. ELSEWHERE...SKIES ARE CLEARING EXCEPT SOME LOW CLOUDS AND FOG ACROSS PARK COUNTY. MAIN CONCERN AGAIN TODAY WILL BE THE THREAT FOR SEVERE STORMS AND MAY EVEN SEE MORE WIDESPREAD ACTIVITY THEN THE PAST FEW DAYS. LOOKS LIKE THERE WILL BE TWO AREAS OF THUNDERSTORM INITIATION. ONE WILL BE OVER THE PALMER DIVIDE AGAIN AND THE OTHER NEAR THE WYOMING AND NEBRASKA BORDER AREAS WITH APPROACHING FRONT. LESS INFLUENCE FROM THE JET TODAY BUT WATER VAPOR IMAGERY SHOWING SEVERAL RIPPLES IN THE MODERATE WESTERLY FLOW ALOFT. LOOKS LIKE THE MAIN WAVE NOW OVER NEVADA AND WESTERN UTAH WILL MOVE INTO COLORADO THIS AFTERNOON WITH ENHANCED CONVECTION. MEANWHILE... BUILDING HIGH PRESSURE OVER MONTANA WILL SEND A FRONTAL BOUNDARY INTO NORTHEAST COLORADO LATER THIS AFTERNOON AND EVENING WHICH MAY SPARK FURTHER STORMS AS LOW LEVEL FLOW TURNS EAST AND NORTHEAST. SURFACE BASED CAPES ARE ANYWHERE FROM 1000-2000J/KG WITH DEWPOINTS IN THE MID 40S TO LOWER 50S. LOOKS LIKE THERE WILL BE A DENVER CYCLONE SETTING UP TODAY WITH MODEST SOUTHERLY WINDS ALREADY OVER THE PLAINS WHICH WILL RESULT IN A CONVERGENT BOUNDARY BY EARLY AFTERNOON OVER NORTHERN DOUGLAS AND SOUTHERN ARAPAHOE COUNTIES. WITH THE STRONGEST STORMS EXPECT LARGE HAIL UP TO 2 INCHES IN DIAMETER...DAMAGING WINDS AND EVEN A BRIEF TORNADO ALONG THE CONVERGENT BOUNDARY. BEHIND THE FRONT TONIGHT...STRATUS AND PATCHY FOG WILL DEVELOP OVER THE NORTHEAST PLAINS WITH INCREASING LOW LEVEL MOISTURE. WILL CONTINUE TO KEEP IN SOME LOW POPS EVEN THROUGH THE NIGHT. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 203 AM MDT FRI JUN 6 2014 UPSLOPE WILL DEEPEN SATURDAY MORNING BEHIND THE FRONT...WITH AREAS OF LOW CLOUDS BLANKETING THE PLAINS OF NORTHEAST COLORADO. THERE WILL LIKELY BE AREAS OF LIGHT RAIN OR DRIZZLE. THIS MAY ACT LIKE A TYPICAL DAY 1 WITH A FRONT...WITH THE LOW CLOUDS SLOW TO ERODE AND MUCH OF THE PLAINS BEING TOO STABLE FOR THUNDERSTORMS...THOUGH LIGHT RAIN SHOWERS WILL BE POSSIBLE. THERE WILL LIKELY BE CONVECTION IN THE FOOTHILLS THOUGH. SUNDAY THEN MAY BE A DAY TWO SETUP WITH RETURN FLOW SOUTHEAST WINDS. THE APPROACHING UPPER TROUGH MAY WORK WITH LOW LEVEL MOISTURE...INCREASING SUNSHINE AND INCREASING SHEAR TO SPARK OFF SCATTERED THUNDERSTORMS...SOME OF THEM SEVERE. THE UPPER TROUGH FINALLY SWEEPS ACROSS THE AREA SUNDAY NIGHT...AND IN THE IMMEDIATE WAKE OF THE TROUGH DRYER SUBSIDENT AIR MAY MAKE A DAY WITH NO CONVECTION ACROSS THE CWA. THAT WILL BE SHORT LIVED AS MODELS HAVE CONVECTION ESPECIALLY HIGHER TERRAIN THE REMAINDER OF THE WEEK. IT IS JUNE SO THAT LOOKS PERFECTLY REASONABLE. TEMPERATURES WILL BE COOLEST WITH THE UPSLOPE CLOUDS ON SATURDAY...CONTINUED MILD THROUGH MONDAY...THEN ZONAL FLOW WILL ALLOW TEMPERATURES TO CLIMB BACK TO THE MID 80S TUESDAY THROUGH THURSDAY. WE HAVE ONLY HAD ONE 90 DEGREE DAY THUS FAR IN DENVER... AND WITH INCREASED SOUTHWESTERLY FLOW ALOFT IT LOOKS LIKE WE MAY SEE MORE 90 DEGREE READINGS LATER NEXT WEEK. && .AVIATION...(FOR THE TAFS THROUGH 18Z SATURDAY MORNING) ISSUED AT 1105 AM MDT FRI JUN 6 2014 WILL BE KEEPING AN EYE OUT FOR THUNDERSTORMS MOVING ACROSS THE DENVER AREA AIRPORTS. MOST OF THE ACTIVITY SHOULD BE BETWEEN 2 PM AND 8 OR 9 PM. SEVERE WEATHER WITH LARGE HAIL...GUSTY WINDS AND BRIEF HEAVY RAINS WILL BE POSSIBLE. MVFR CEILINGS AND VISIBILITIES WILL ALSO BE POSSIBLE AS THUNDERSTORMS MOVE OVER. STRATUS AND PATCHY FOG ARE STILL EXPECTED TO DEVELOP SATURDAY MORNING AS THE COLD FRONT MOVING IN FROM THE NORTH WILL BRING MOIST AIR AND NORTHERLY FLOW THROUGH TOMORROW MORNING. && .HYDROLOGY... ISSUED AT 203 AM MDT FRI JUN 6 2014 LONG TERM HYDROLOGY...RISING TEMPERATURES AND SUNSHINE BY MIDWEEK WILL LIKELY ACCELERATE SNOWMELT. BUT BY MIDWEEK STAGES ON MOST STREAMS EAST OF THE DIVIDE WILL BE BELOW MINOR FLOOD STAGE. THE MOUNTAIN STREAMS IN SUMMIT COUNTY WILL LIKELY TAKE LONGER TO RECEDE. CAUTION IS RECOMMENDED FOR ANYONE AROUND HIGH AND FAST MOVING STREAMS IN NORTH CENTRAL AND NORTHEAST COLORADO FOR THE NEXT WEEK OR TWO. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...DANKERS SHORT TERM...ENTREKIN LONG TERM...RTG AVIATION...DANKERS HYDROLOGY...ENTREKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1120 AM MDT FRI JUN 6 2014 COZ030>051-071730- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1120 AM MDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE NORTHEAST COLORADO PLAINS BY EARLY THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT MOVING OUT OF WYOMING AND THE NEBRASKA PANHANDLE...AND WILL DEVELOP SOUTHWARD THROUGH THE AFTERNOON AS THE FRONT PROGESSES. INDIVIDUAL STORM MOTIONS WILL BE TO THE EAST AND SOUTHEAST DUE TO WESTERLY WINDS ALOFT STEERING THE STORMS AS THEY BUILD. THE AIRMASS FEEDING INTO THE STORMS WILL BE VERY UNSTABLE...CAUSING THE THUNDERSTORMS TO BECOME STRONG OR SEVERE...WITH LARGE HAIL...DAMAGING WINDS AND PERIODS OF HEAVY RAIN. HAIL UP TO 2 INCHES IN DIAMETER...WIND GUSTS OF 70 TO 80 MPH AND POSSIBLY SOME TORNADOES WILL BE POSSIBLE. THE HIGHEST THREAT OF SEVERE THUNDERSTORMS WILL COVER LOCATIONS NORTH AND EAST OF A GREELEY TO LIMON LINE...OR MOST OF NORTHEAST COLORADO. ADDITIONAL THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP OVER THE FRONT RANGE FOOTHILLS OF JEFFERSON AND DOUGLAS COUNTIES AND THEN MOVE EASTWARD OVER THE PALMER DIVIDE. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING SEVERE WEATHER WITH LARGE HAIL...DAMAGING WINDS...HEAVY RAIN AND POSSIBLY TORNADOES. PEOPLE ACROSS NORTHEAST COLORADO SHOULD REMAIN AWARE OF THE EVOLVING WEATHER SITUATION THROUGH THE AFTERNOON. RESIDENTS SHOULD BE PREPARED TO PROTECT PROPERTY AND MOVE TO SAFE SHELTER IF SEVERE THUNDERSTORMS APPROACH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY IS EXPECTED TO BE COOLER AND CLOUDIER...WHICH MAY LIMIT THE THUNDERSTORM CHANCES ON THE PLAINS. SOME THUNDERSTORMS WILL BE POSSIBLE OVER THE HIGHER TERRAIN. SUNDAY WILL BE WARMER WITH MORE SUNSHINE. HOWEVER...THERE WILL BE ENOUGH MOISTURE WHICH WILL COMBINE WITH INCREASING LIFT FROM AN APPROACHING TROUGH AND SOUTHEAST WINDS ACROSS THE PLAINS FOR A BETTER CHANCE OF THUNDERSTORMS. A FEW STORMS COULD BECOME SEVERE...WITH HAIL AND DAMAGING WINDS POSSIBLE. MONDAY WILL BE DRY...EXCEPT FOR A SLIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS. MOISTURE WILL GRADUALLY INCREASE ACROSS THE OUTLOOK AREA TUESDAY THROUGH THURSDAY WITH AN INCREASING CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS AND A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE FOOTHILLS AND PLAINS. SEVERE STORMS ARE NOT EXPECTED...AND INCREASING SOUTHWEST WINDS ALOFT WILL PROVIDE FOR DECENT STORM MOTION WHICH WILL MINIMIZE THE FLOOD RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 1230 PM ACROSS THE NORTHEAST PLAINS OF COLORADO.
The Cheyenne radar (KCYS), 164 km away, was scanning. The volume nearest the first event began at 19:15 UTC.
3 hail, 3 tornado. Local standard time, as filed.
A tornado touched down briefly. No damage was observed.
A tornado touched down and caused some minor damage.
A tornado touched down briefly. No damage was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2014Every state in 2014This day in weather historyThe tornado archive for Colorado, 2014Warnings in Colorado, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 519119, 519120, 519123, 519125, 519124, 519121.